Alert archive / Florida / Wind Chill Advisories in 2009

Wind Chill Advisory 1, NWS Melbourne, FL

January 15, 20095 counties in Florida

NWS Melbourne, FL issued this wind chill advisory at Jan 15, 2009, 2:03 PM EST for 5 counties in Florida. It took effect at Jan 16, 2009, 3:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 2:03 PM EST (19:03 UTC)
In effect from
Jan 16, 2009, 3:00 AM EST
Expired
Jan 16, 2009, 9:00 AM EST
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMLB 151903
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
203 PM EST THU JAN 15 2009

...INCREASING NORTH WINDS WILL GENERATE LOW WIND CHILL VALUES
OVERNIGHT INTO EARLY FRIDAY MORNING...

FLZ041-044>046-053-141-144-161400-
/O.NEW.KMLB.WC.Y.0001.090116T0800Z-090116T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT
203 PM EST THU JAN 15 2009

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY. 

WELL BELOW NORMAL TEMPERATURES IN THE 30S ACROSS NORTHERN AND
INTERIOR LOCATIONS ARE EXPECTED AGAIN OVERNIGHT. NORTH WINDS OF 10
TO 15 MPH BEHIND THE LATEST COLD FRONT WILL MAKE IT FEEL EVEN
COLDER. THE COLDEST WIND CHILL VALUES ARE EXPECTED TO OCCUR A
COUPLE OF HOURS ON EITHER SIDE OF SUNRISE...RANGING FROM THE MID
20S TO LOW 30S ACROSS THE ADVISORY AREA. THE COLDEST WIND CHILL
READINGS WILL BE FELT ACROSS NORTH LAKE AND INTERIOR VOLUSIA
COUNTIES.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

SEDLOCK
1 follow-up statement
000 
WWUS42 KMLB 161400
WSWMLB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
900 AM EST FRI JAN 16 2009


FLZ041-044>046-053-141-144-161500-
/O.CAN.KMLB.WC.Y.0001.000000T0000Z-090116T1400Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
COASTAL VOLUSIA-SOUTHERN LAKE-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...KISSIMMEE...ST CLOUD...DAYTONA BEACH...CLERMONT
900 AM EST FRI JAN 16 2009

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ALLOWED THE WIND CHILL
ADVISORY TO EXPIRE.


$$

KELLY

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 9:50 AM EST, 4 hours 13 minutes earlier.

Area forecast discussion, Jan 15, 9:50 AM EST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
950 AM EST THU JAN 15 2009

.DISCUSSION...
CURRENT...A REINFORCING COLD FRONT WITH ARCTIC AIR CONTINUES TO DIVE
TOWARD THE DEEP SOUTH THIS MORNING. A LARGE AREA OF HIGH PRESSURE
OVER THE CENTRAL PLAINS AND UPPER MIDWEST WILL CONTINUE TO EXPAND
SOUTHEASTWARD THROUGH THE DAY. UPDATED ZONES A BIT EARLIER TO CLEAN
UP FIRST PERIOD WORDING. REST OF PACKAGE IN GOOD SHAPE.

TODAY/TONIGHT...(PREVIOUS)...NW FLOW STILL FCST TO INCREASE LATE
TODAY/TONIGHT AND VEER MORE TO NRLY BEHIND APPROACHING FRONT. MAJOR
CHG IN FCST IS THAT MODELS ARE QUITE GUNG-HO ON INCREASING UPR
RH/DIVG THIS AFTN THRU TONIGHT. BY 18Z...THE H40-H20 LYR IS PROGGED
TO BE NEARLY SATURATED AND REMAIN SO THRU SUNRISE FRI. H30-H20 DIVG
WILL INCREASE AND BECOME FAIRLY STOUT OVHD FROM 00Z-12Z. THIS
PORTENDS THICKENING HIGH CLOUDS BY THIS AFTN...AND REMAINING OVHD
THROUGH TONIGHT. AND WHILE THIS WILL FILTER SUNSHINE AND LOWER MAXES
BY A COUPLE DEGREES UNDER WHAT THEY WOULD OTHERWISE BE...THICKEST
CLOUDS ARE PROGGED BY TONIGHT...WHICH SHOULD KEEP MINS SEVERAL
DEGREES ABOVE WHAT WE HAD PREVIOUSLY FCST. SO WHILE TEMPS WILL BE
COOL TO COLD TODAY/TONIGHT ...THIS MAKES A WDSPRD FREEZE ACROSS THE
FAR NORTH SEEM MUCH LESS LKLY THAN IT DID EARLIER THIS WEEK. MIN
TEMP GUIDANCE HAS COME UP ABOUT A FULL CAT ACROSS THE AREA...AND THE
GRIDS/ZFP WILL FOLLOW SUIT. AM HESITANT TO PULL THE FREEZE WATCH
JUST YET...BUT BASED ON CURRENT SAT IMAGERY...WILL NOT BE SURPRISED
TO SEE IT PULLED LATER THIS AFTN.

WARMER MINS ALSO LKLY TO LIMIT SWD PUSH OF SUBFREEZING WCIS. NRLY
WINDS ARE STILL PROGGED AT AROUND 10 MPH MOST OF TONIGHT...WHICH
RESULTS IN LOWEST WCIS IN THE U20S (AS OPPOSED TO THE PREV TWO NGTS
FCST OF 20F/LWR 20S) ACROSS THE FAR NORTH..AND THE 32F WCI LINE NEAR
OR A LITTLE SOUTH OF I-4 BY 12Z. AM OBLIGED TO WAIT ON 12Z GUIDANCE
FOR BETTER DELINEATION OF COLDEST WIND CHILLS BEFORE ISSUING ANY NPW/
WIND CHILL ADV. WILL STILL BE MAIN FOCUS IN THE HWO/G-HWO HOWEVER.

&&

.AVIATION...VFR WITH BKN-OVC AOA FL200 BY 15-18Z AND CONTINUING THRU
FRI MORNING. SOME MARINE SC AROUND FL040 PSBL NR MLB/VRB TWD 12Z
TONIGHT.

&&

.MARINE...TODAY/TONIGHT...NW WINDS 10-15 KTS TO VEER SLIGHTLY TO THE
NORTH AND INCREASE TO 15-20 KTS LATER THIS EVENING & OVERNIGHT AS A
STRONG REINFORCING COLD FRONT MOVES DOWN THE PENINSULA. SEAS
GRADUALLY BUILDING OVERNIGHT TO 5-7 FT OFFSHORE LATE AS THE COLDER
NORTHERLY FLOW OPPOSES THE WARMER GULF STREAM WATERS.

&&

.FIRE WEATHER...(PREVIOUS DISCUSSION)...WITH HIGH CLOUDS FILTERING
SUN AND TAKING A LITTLE BIT OFF MAXES TODAY...FCST MIN RHS HAVE
RISEN AREAWIDE AS RESULT. HAVE UPGRADED FWW TO RFW...BUT HAVE SHAVED
SRN COS (SRN BREVARD/I.R. /OKEECHOBEE/ST LUCIE) OFF THE WARNING FOR
TODAY. WATCH WILL GO UP FOR THE SAME AREA SANS THE COASTAL COS FOR
FRI AFTN AS NRLY FLOW (I.E. SLGT ONSHORE COMPONENT) SHOULD CAP OFF
EXTENT OF RH DROP TO THE EAST.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...

FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EST THIS AFTERNOON
     FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN
     BREVARD-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

     FIRE WEATHER WATCH FRIDAY AFTERNOON FOR INLAND VOLUSIA-NORTHERN
     LAKE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.

     FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
     INLAND VOLUSIA-NORTHERN LAKE-SOUTHERN LAKE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TO 7 AM EST FRIDAY FOR WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 1 AM TO 7 AM EST FRIDAY FOR WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
     NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SEDLOCK/KELLY
Hazardous weather outlook, Jan 15, 9:08 AM EST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
908 AM EST THU JAN 15 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-152200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
908 AM EST THU JAN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
BECAUSE OF A REINFORCING COLD FRONT WHICH WILL PUSH THROUGH CENTRAL
FLORIDA LATE TODAY...LOW TEMPERATURES AROUND FREEZING ARE POSSIBLE
IN ISOLATED LOCATIONS ACROSS LAKE AND INLAND VOLUSIA COUNTIES AGAIN
LATE TONIGHT.

ALSO TONIGHT...WIND CHILLS ACROSS EAST CENTRAL FLORIDA WILL RANGE
FROM THE MID TO UPPER 20S AROUND THE VILLAGES...OCALA FOREST AND
LAKE GEORGE TO THE MID AND UPPER 30S FROM LAKE OKEECHOBEE INTO FAR
WESTERN SECTIONS OF THE TREASURE COAST COUNTIES.

PERSONS WHO WILL BE OUTSIDE EARLY FRIDAY MORNING SHOULD DRESS WARMLY
...IN LAYERED CLOTHING...WITH A HAT AND GLOVES. PROTECT ANY COLD
SENSITIVE PLANTS AND PETS. ENSURE THAT YOUR HOME HEATING SYSTEM IS
IN GOOD WORKING ORDER. BRING PETS INSIDE DURING VERY COLD WEATHER.

...WIND AND SEA IMPACT...
A SURGE OF NORTHERLY WINDS LATE TONIGHT BEHIND THE COLD FRONT.
THIS WILL PUSH WINDS AND SEAS TO HAZARDOUS LEVELS....PARTICULARLY
WELL AWAY FROM THE COAST. A SMALL CRAFT ADVISORY GOES INTO EFFECT
LATE TONIGHT.

...FIRE WEATHER IMPACT...
A MODERATE FIRE DANGER WILL EXIST ACROSS NORTHERN SECTIONS OF EAST
CENTRAL FLORIDA DUE TO LONG DURATIONS CRITICALLY LOW RELATIVE
HUMIDITY COUPLED WITH VERY DRY GROUND CONDITIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
COLDER THAN NORMAL WEATHER WILL CONTINUE TO IMPACT EAST CENTRAL
FLORIDA THROUGH SUNDAY MORNING. TEMPERATURES NEAR FREEZING WILL
BE POSSIBLE OVER SHELTERED INTERIOR SECTIONS NORTH OF INTERSTATE
FOUR EACH MORNING FROM FRIDAY THROUGH SUNDAY. CONDITIONS LOOK
FAVORABLE FOR FROST POTENTIAL ON SUNDAY MORNING.

BOTH WINDS AND SEAS WILL REMAIN HAZARDOUS OVER THE ADJACENT ATLANTIC
THROUGH EARLY SATURDAY...WITH HIGH SEAS LINGERING THROUGH LATE
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 4:11 AM ESTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia23 hr
Jan 15, 4:11 AM ESTRed Flag WarningMLBLake, Orange, Osceola, Seminole, Volusia14 hr
Jan 15, 4:23 AM ESTSmall Craft AdvisoryMLB65 hr
Jan 15, 4:23 AM ESTSmall Craft Advisory for Hazardous SeasMLB48 hr
Jan 15, 2:18 PM ESTFreeze WatchMLBLake, Volusia23 hr

Nearby

Wind Chill Advisories in Florida, 2009Every wind chill advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.